Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 27, NWS Houston/Galveston, TX

April 21, 2006Chambers County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 21, 2006, 7:18 AM CDT for Chambers County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2006, 7:18 AM CDT (12:18 UTC)
Expired
Apr 21, 2006, 8:00 AM CDT
In force
42 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Chambers County, TX

The radar

The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 4:32 AM CDTSevere Thunderstorm WatchSPC4 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:30 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 21, 4:30 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CDT FRI APR 21 2006

.DISCUSSION...
UPDATED...SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 231 IN EFFECT
THROUGH 14Z. SQUALL LINE GETTING ITS ACT TOGETHER. MAIN THRUST OF
THE LINE WILL BE E-SE TOWARD THE SOUTHERN HALF OF THE CWA. NEW ZONES
OUT SHORTLY. 43

ANOTHER CONVECTIVE COMPLEX HEADING TOWARD THE REGION. AT 08Z...A
COLD FRONT WAS LOCATED ALONG A SHV TO ACT TO JCT LINE. THE FRONT
IS PUSHING VERY SLOWLY SOUTH. A PRE-FRONTAL TROUGH OR OUTFLOW
BOUNDARY EXTENDS FROM NEAR CALDWELL TO COTULLA. IT APPEARS THAT
THIS MORNINGS STORMS WILL FIRE ON THE OUTFLOW BOUNDARY AND A FEW
STORMS COULD DEVELOP ON THE ACTUAL FRONT THIS AFTERNOON...
ESPECIALLY TOWARD THE COAST. GFS DRIES THINGS OUT RATHER QUICKLY THIS MORNING AND THINK
IT MIGHT BE A LITTLE TOO AGGRESSIVE WITH THE DRYING TREND. 250 MB
WINDS REMAIN DIVERGENT THROUGH 18Z AND A SPEED MAX WILL APPROACH
THE AREA FROM THE NORTHWEST. PWS WILL REMAIN ABOVE 1.5 INCHES
ALONG THE COAST...SO WILL MAINTAIN HIGHEST POPS NEAR THE COAST.
THE UPPER FLOW SHOULD BECOME CONFLUENT BY 21Z AND ANY LINGERING
PRECIP SHOULD END QUICKLY. WILL CARRY HIGH POPS FOR THIS MORNING
ALL AREAS AND MAINTAIN HIGH POPS FOR THE COAST INTO THIS
AFTERNOON. STILL ENOUGH INSTABILITY PRESENT...ESPECIALLY OVER THE
SOUTHERN ZONES TO GET AN ISOLATED SEVERE REPORT. WILL EVALUATE
JUST BEFORE PRESS TIME AND DECIDE ON ADDING SEVERE WORDING TO THE
ZONES.

THE COOL FRONT WORKING ACROSS THE REGION WILL YIELD COOLER
OVERNIGHT TEMPS BUT DAYTIME HIGHS SAT/SUN WILL STILL BE ON THE
WARM SIDE UNDER SUNNY/PT SUNNY SKIES.

NEXT WEEK IS LOOKING WETTER. A COLD FRONT IS EXPECTED TO DROP INTO
TEXAS AND STALL ALONG THE UPPER TEXAS COAST. AN UPPER LEVEL LOW
WILL MOVE INTO THE 4 CORNERS REGION WITH THE UPPER FLOW OVER TEXAS
BECOMING SOUTHWEST. THINK RAIN CHANCES WILL BEGIN TUES AND PERSIST
THROUGH THE END OF THE WEEK. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 83 60 87 61 87 / 20 0 0 0 0
HOUSTON (IAH)         84 60 87 63 87 / 60 0 0 0 0
GALVESTON (GLS)       80 69 82 69 82 / 60 0 0 0 0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 21, 5:17 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
517 AM CDT FRI APR 21 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
517 AM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...SEVERE WEATHER POSSIBLE THIS MORNING MAINLY ALONG AND SOUTH OF
I-10...

.DAY ONE...TODAY AND TONIGHT
A SQUALL LINE WILL RACE ACROSS SOUTHEAST TEXAS THIS MORNING. THE
GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTH OF I-10. THE
PRIMARY SEVERE WEATHER HAZARD WILL BE GUSTY WINDS. A WEAK COOL
FRONT WILL APPROACH THE COAST THIS AFTERNOON AND ADDITIONAL
THUNDERSTORMS ARE POSSIBLE ALONG THE COAST THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR
ACTIVATION THIS MORNING.

In the hours before

Special weather statement, Apr 21, 5:46 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 AM CDT FRI APR 21 2006

TXZ177-211200-
WALKER-
INCLUDING THE CITY OF...HUNTSVILLE
546 AM CDT FRI APR 21 2006

...STRONG THUNDERSTORM MOVING ACROSS WALKER COUNTY...

AT 540 AM CDT STRONG THUNDERSTORMS MOVING EAST AT 45 MPH WERE
LOCATED ACROSS MOST OF THE NORTHERN HALF OF WALKER COUNTY. THESE
STORMS WERE PRODUCING STRONG WINDS AND SMALL HAIL. AT 533 AM
CDT...A TRAINED SPOTTER REPORTED ONE- HALF INCH HAIL WAS COVERING
THE GROUND IN HUNTSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:20 PM CDTTornado WarningHGXGrimes, Waller40 min
Apr 20, 7:28 PM CDTTornado WarningHGXWashington21 min
Apr 20, 9:04 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson56 min
Apr 20, 9:30 PM CDTSevere Thunderstorm WarningHGXGrimes, Madison60 min
Apr 20, 9:56 PM CDTSevere Thunderstorm WarningHGXHouston, Montgomery, Walker64 min
Apr 20, 10:41 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Trinity46 min
Apr 21, 4:44 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado61 min
Apr 21, 5:23 AM CDTSpecial Marine WarningHGX2 hr
Apr 21, 5:24 AM CDTSevere Thunderstorm WarningHGXFort Bend, Jackson, Wharton66 min
Apr 21, 5:44 AM CDTSevere Thunderstorm WarningHGXHarris61 min
Apr 21, 6:01 AM CDTTornado WarningHGXFort Bend29 min
Apr 21, 6:07 AM CDTSevere Thunderstorm WarningHGXSan Jacinto23 min
Apr 21, 6:15 AM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda60 min
Apr 21, 6:29 AM CDTSevere Thunderstorm WarningHGXFort Bend31 min
Apr 21, 6:36 AM CDTSevere Thunderstorm WarningHGXPolk39 min
Apr 21, 6:42 AM CDTSevere Thunderstorm WarningHGXHarris48 min
Apr 21, 6:44 AM CDTSpecial Marine WarningHGX2 hr
Apr 21, 6:55 AM CDTSevere Thunderstorm WarningHGXGalveston50 min
Apr 21, 7:23 AM CDTSevere Thunderstorm WarningHGXLiberty37 min
Apr 21, 8:47 AM CDTSpecial Marine WarningHGX43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.